Alert archive / North Carolina / Wind Advisories in 2016

Wind Advisory 3, NWS Newport/Morehead City, NC

January 21, 2016

NWS Newport/Morehead City, NC issued this wind advisory at Jan 21, 2016, 3:34 PM EST. It took effect at Jan 22, 2016, 5:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 3:34 PM EST (20:34 UTC)
In effect from
Jan 22, 2016, 5:00 PM EST
Expired
Jan 23, 2016, 3:38 AM EST
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

636 
WWUS72 KMHX 212034
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 PM EST THU JAN 21 2016

...STRONG WINDS EXPECTED ALONG THE COAST FROM LATE FRIDAY THROUGH
FRIDAY NIGHT...

.DEVELOPING LOW PRESSURE WILL APPROACH THE AREA LATE FRIDAY AND
RAPIDLY INTENSIFY WHILE CROSSING THE REGION FRIDAY NIGHT. THE LOW
WILL PRODUCE SOUTHEAST TO SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS
OF 45 TO 50 MPH LATE FRIDAY AND FRIDAY NIGHT.

WINDS ARE EXPECTED TO TEMPORARILY DIMINISH SATURDAY THEN INCREASE
AGAIN OUT OF THE WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45
TO 50 MPH SATURDAY NIGHT INTO SUNDAY MORNING AS THE DEEP LOW PULLS
AWAY FROM THE AREA.

NCZ095-103-104-220945-
/O.NEW.KMHX.WI.Y.0003.160122T2200Z-160123T1000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
334 PM EST THU JAN 21 2016

...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 AM EST
SATURDAY.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...AFTER 5 PM FRIDAY TO 5 AM SATURDAY.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
925 
WWUS72 KMHX 220847
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EST FRI JAN 22 2016

...STRONG WINDS EXPECTED ALONG THE COAST FROM LATE TODAY AND
TONIGHT...

.DEVELOPING LOW PRESSURE WILL APPROACH THE AREA LATE TODAY AND
RAPIDLY INTENSIFY WHILE CROSSING THE REGION TONIGHT. THE LOW WILL
PRODUCE SOUTHEAST TO SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45
TO 50 MPH LATE TODAY AND TONIGHT.

WINDS ARE EXPECTED TO TEMPORARILY DIMINISH SATURDAY THEN INCREASE
AGAIN OUT OF THE WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO
45 TO 50 MPH SATURDAY NIGHT INTO SUNDAY MORNING AS THE DEEP LOW
PULLS AWAY FROM THE AREA.

NCZ095-103-104-222100-
/O.CON.KMHX.WI.Y.0003.160122T2200Z-160123T1000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
347 AM EST FRI JAN 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SATURDAY...

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...LATE TODAY THROUGH EARLY SATURDAY MORNING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
625 
WWUS72 KMHX 222008
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 PM EST FRI JAN 22 2016

...STRONG WINDS EXPECTED ALONG THE COAST FROM LATE TODAY AND
TONIGHT...

.DEVELOPING LOW PRESSURE WILL APPROACH THE AREA LATE TODAY AND
RAPIDLY INTENSIFY WHILE CROSSING THE REGION TONIGHT. THE LOW WILL
PRODUCE SOUTHEAST TO SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF
45 TO 50 MPH LATE TODAY AND TONIGHT.

WINDS ARE EXPECTED TO TEMPORARILY DIMINISH SATURDAY THEN INCREASE
AGAIN OUT OF THE WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO
45 TO 50 MPH SATURDAY NIGHT INTO SUNDAY MORNING AS THE DEEP LOW
PULLS AWAY FROM THE AREA.

NCZ095-103-104-231000-
/O.CON.KMHX.WI.Y.0003.160122T2200Z-160123T1000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
308 PM EST FRI JAN 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH.

* TIMING...LATE TODAY THROUGH EARLY SATURDAY MORNING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
660 
WWUS72 KMHX 230838
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
338 AM EST SAT JAN 23 2016

...STRONG WINDS EXPECTED ALONG THE COAST LATE TODAY AND TONIGHT...

.STRONG NORTHWEST WINDS WILL RE-DEVELOP LATE TODAY AND
TONIGHT AS THE STRONG LOW PRESSURE SYSTEM MOVES AWAY FROM THE
AREA.

NCZ095-103-104-232045-
/O.CAN.KMHX.WI.Y.0003.000000T0000Z-160123T1000Z/
/O.NEW.KMHX.WI.Y.0004.160123T2100Z-160124T1100Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
338 AM EST SAT JAN 23 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST SUNDAY. THE WIND ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH.

* TIMING...LATE TODAY THROUGH EARLY SATURDAY MORNING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 21, 12:17 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Jan 21, 12:17 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1217 PM EST THU JAN 21 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH TODAY AND
TONIGHT. A DEVELOPING AREA OF LOW PRESSURE WILL APPROACH FROM THE
SOUTHWEST FRIDAY AND INTENSIFY AS IT MOVES ALONG THE CAROLINA
COAST FRIDAY NIGHT INTO SATURDAY. HIGH PRESSURE WILL BUILD BACK
OVER THE AREA LATE SUNDAY INTO EARLY NEXT WEEK. THE NEXT COLD
FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 11 AM THU...LATEST SFC ANALYSIS SHOWS 1032MB HIGH PRESSURE
CENTERED OVER WEST VA AND OHIO...WITH SHORTWAVE MOVING OFF THE
MID-ATLANTIC COAST. HIGH PRESSURE WILL BUILD OVER THE AREA FROM
THE NW TODAY. FEW-SCT HIGH CLOUDS MOVING IN FROM THE SW...WHILE
LOWER STRATUS CONTINUES ACROSS THE COASTAL WATERS WHICH COULD
SKIRT THE OUTER BANKS AT TIMES THIS AFTERNOON. LOW LEVEL
THICKNESS VALUES...NORTHERLY FLOW AND 850MB TEMPS SUPPORT HIGHS IN
THE UPPER 30S TO LOW/MID 40S...WARMEST ACROSS THE SOUTHERN ZONES.
MORNING UPDATE MAINLY CAPTURES TEMP TRENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 315 AM THU...HIGH PRESSURE WILL REMAIN ANCHORED NORTH OF
THE AREA TONIGHT...WHILE AN AREA OF LOW PRESSURE APPROACHES FROM
THE SW. MOISTURE WILL GRADUALLY OVERSPREAD THE AREA LATE...WHICH
IS EXPECTED TO RESULT IN A PERIOD OF WINTRY WX FOR INLAND AREAS
WITH TEMPS REMAINING NEAR OR BELOW FREEZING. THERMAL PROFILES SHOW
SFC TEMPS NEAR OR BELOW FREEZING...WITH SLIGHT WARM NOSE
ALOFT...SUGGESTING PTYPE OF LIGHT FREEZING RAIN/LIGHT SLEET.
ISSUED WINTER WX ADVISORY FOR AREAS MAINLY ALONG AND WEST OF HWY
17 FRIDAY MORNING...FOR LIGHT SLEET AND FREEZING RAIN THREAT.
LIGHT ACCUMULATIONS EXPECTED...LIKELY JUST A FEW HUNDREDTHS. AT
THIS TIME THINK TEMPS FOR AREAS RIGHT ALONG THE COAST WILL RISE
ABOVE FREEZING BEFORE THE ONSET OF PRECIP. WINTRY MIX OF LIGHT
FREEZING RAIN AND SLEET COULD IMPACT THE FRIDAY MORNING COMMUTE.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
AS OF 345 AM THU...MODELS IN GOOD AGREEMENT ON THE TIMING AND
PLACEMENT OF SURFACE LOW. INITIAL LOW OVER THE GULF STATES FRIDAY
DISSIPATES AND NEW LOW QUICKLY SPINS UP OFF THE SC COAST FRIDAY
EVENING...PASSING ACROSS COASTAL NC FRIDAY NIGHT AND RACING OFF TO
THE NORTHEAST SATURDAY. PRECIP CHANCES AND PRECIP-TYPE FROM
PREVIOUS FORECAST PACKAGE STILL LOOK VERY GOOD AND MADE ONLY MINOR
TWEAKS. VERY STRONG DYNAMICS PASSING ACROSS THE AREA FRIDAY AND
FRIDAY EVENING WITH LOCALLY HEAVY RAIN EXPECTED WITH AMOUNTS UP TO
1-3 INCHES POSSIBLE WITH MINOR FLOODING POSSIBLE. POPS DROP BACK
TO CHANCE FRIDAY NIGHT INTO SATURDAY AS THE LOW MOVES AWAY. COLD
AIR FILTERING IN ON THE BACKSIDE OF THE LOW WILL RESULT IN A
RAIN/SNOW MIX MAINLY WEST OF HIGHWAY 17 DURING THE DAY
SATURDAY...THEN ALL SNOW SATURDAY NIGHT AS TEMPERATURES DROP TO
AROUND 30 ALONG THE COASTAL PLAIN TO MID 30S OUTER BANKS. WITH THE
GROUND SATURATED FROM THE RECENT RAIN AND SOIL TEMPERATURES
PRESENTLY 35-40F EXPECT LITTLE IF ANY ACCUMULATION. THIS WILL ALSO
RESULT IN THE HIGH TEMPERATURE SATURDAY OCCURRING JUST AFTER
MIDNIGHT WITH TEMPS FALLING THROUGH THE DAY SATURDAY. ONLY A
SLIGHT CHANCE OF LEFTOVER LIGHT SNOW ALONG THE NORTHERN/CENTRAL
OUTER BANKS SUNDAY. DRY WEATHER FORECAST MIDDAY SUNDAY THROUGH
MONDAY NIGHT AS SURFACE RIDGE PASSES THROUGH THE REGION. A SLOW
MOVING FRONT WILL BRING THE NEXT CHANCE OF RAIN TUESDAY AND
WEDNESDAY.

WIND ADVISORIES MAY BE NEEDED A COUPLE OF TIMES DURING THE PERIOD.
THE FIRST BEING FRIDAY NIGHT FOR THE OUTER BANKS AND DOWNEAST
CARTERET COUNTY WITH STRONG ONSHORE FLOW AS THE LOW SPINS UP TO
THE SOUTH. THE SECOND WILL BE SATURDAY NIGHT INTO SUNDAY MORNING
IN NORTHWEST FLOW AS THE LOW MOVES OFF TO THE NORTHEAST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1145 AM THU...VFR CONDITIONS THROUGH MUCH OF THE OVERNIGHT
AS HIGH PRESSURE REMAINS IN CONTROL ACROSS EASTERN NC. CONDITIONS
DETERIORATE AFTER SUNRISE HOWEVER AS A POTENT LOW APPROACHES FROM
THE SOUTHWEST. CLOUDS WILL FILTER INTO THE REGION EARLY FRIDAY
MORNING...LOWERING AS PRECIPITATION TRIES MAKES IT TO THE GROUND
BY 12Z- 14Z. SO EXPECT MVFR CONDITIONS TO START AROUND THIS TIME.
THERE IS A BRIEF WINDOW WHEN THE PRECIPITATION WILL LIKELY BE A
WINTRY MIX. CURRENT THINKING IS SNOW ACROSS THE NORTH AND FREEZING
RAIN/SLEET ACROSS THE SOUTHERN TAFS SITES. EVENTUALLY
PRECIPITATION WILL BECOME RAIN ACROSS ALL THE TAF SITES. WIND WILL
BEGIN TO PICK UP FROM THE NE FRIDAY MORNING.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 655 AM THU...VERY POOR FLYING CONDITIONS THROUGH THE
WEEKEND. PRECIP IS EXPECT TO BEGIN AS WINTRY MIX OF -FZRA/PL
FRIDAY MORNING...THEN TRANSITION TO RA BY LATE FRIDAY MORNING AND
EARLY AFTERNOON. SUB- VFR IN WIDESPREAD RAIN...HEAVY AT TIMES
FRIDAY AND FRIDAY NIGHT WITH RAPIDLY SHIFTING WINDS AS LOW
PRESSURE APPROACHES FROM THE SOUTH FRIDAY AND TRACKS ALONG THE
COAST FRIDAY NIGHT. A RAIN/SNOW MIX FORECAST AT ALL 4 TERMINALS
SATURDAY WITH LIGHT SNOW SATURDAY NIGHT. VFR ON SUNDAY WITH
DECREASING CLOUDS AND NORTHWEST WINDS 10-15 KNOTS. MOSTLY CLEAR
AND DRY MONDAY WITH SOUTHWEST WIND 5-10 KNOTS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 11 AM THU...LITTLE CHANGE WITH THE MORNING UPDATE. NORTHERLY
SURGE WILL PEAK IN THE NEXT HOUR AND DIMINISH THROUGH THE
AFTERNOON.

LATEST OBS SHOW NW WINDS 10-20KT WITH GUSTS AROUND 25-30 KT AND
SEAS 3-5FT AND SCA REMAINS IN EFFECT THROUGH EARLY THIS AFTERNOON
NORTH OF CAPE LOOKOUT. WINDS WILL GRADUALLY VEER INTO THE
AFTERNOON AS WEAK BOUNDARY PUSHES THROUGH THE WATERS...BECOMING
MORE NLY. COULD SEE SEAS BUILD TO 5FT ON OUTER NORTHERN AND
CENTRAL WATERS THIS MORNING. N/NE WINDS 10-15KT TONIGHT WITH SEAS
2-4FT.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 AM THU...MODELS IN GOOD AGREEMENT WITH NO MAJOR CHANGES
TO CURRENT FORECAST. LOW PRESSURE WILL FORM OFF THE COAST OF SC
FRIDAY EVENING AND MOVE QUICKLY NORTHEAST...PASSING ACROSS THE
MARINE ZONES FRIDAY NIGHT THEN RACING OFF TO THE NORTHEAST
SATURDAY WITH RAPIDLY SHIFTING WINDS. SMALL CRAFT CONDITIONS WILL
DEVELOP QUICKLY FRIDAY AND LAST INTO THE WEEKEND FOR THE COASTAL
WATERS...SOUNDS AS WELL AS ADJACENT RIVERS. IT STILL LOOKS LIKE A
PERIOD OF GALE FORCE WINDS FRIDAY NIGHT FOR THE COASTAL WATERS
SOUTH OF OREGON INLET. CONDITIONS WILL BEGIN TO IMPROVE SUNDAY
INTO MONDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS WILL
DIMINISH THROUGHOUT THE AREA BUT SEAS ON THE COASTAL WATERS WILL
REMAIN ELEVATED.

&&

.TIDES/COASTAL FLOODING...
AS OF 345 AM THU...COASTAL FLOODING WILL BE A CONCERN SATURDAY
INTO SUNDAY ON THE COAST ESPECIALLY NORTH OF CAPE HATTERAS IN
BACKSWELL BEHIND THE DEPARTING LOW....AND SOUNDSIDE CONCERNS FOR
OUTER BANKS DARE/HYDE COUNTIES AND ON THE EAST END OF THE
ALBEMARLE SOUND DUE TO STRONG NORTHWEST FLOW. EXTRA TROPICAL
STORM SURGE GUIDANCE SHOWS GENERALLY 2-4 FEET NORTH OF CAPE
HATTERAS AND 1-3 FEET ON THE SOUNDS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 4 AM TO 11 AM EST FRIDAY FOR
     NCZ029-044-045-079-080-090>093-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ150-
     152-154-156.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...JME
AVIATION...JME/LEP
MARINE...JME/SK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 21, 4:11 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 AM EST THU JAN 21 2016

NCZ046-047-081-094-095-103-104-220915-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET-
OUTER BANKS DARE-OUTER BANKS HYDE-
411 AM EST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE WILL FORM OFF THE SOUTH CAROLINA COAST FRIDAY. THE
LOW WILL MOVE NORTHEAST ACROSS COASTAL NORTH CAROLINA FRIDAY NIGHT
AND OFF TO THE NORTHEAST SATURDAY.

LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE FRIDAY INTO
FRIDAY NIGHT. RAINFALL AMOUNTS OF 1-3 INCHES ARE EXPECTED WITH
MINOR FLOODING POSSIBLE. WIND ADVISORIES MAY BE NEEDED ALONG THE
OUTER BANKS AND DOWNEAST CARTERET COUNTY FRIDAY NIGHT. WIND
ADVISORIES MAY BE NEEDED AGAIN SUNDAY FOR THE OUTER BANKS DUE TO
STRONG NORTHWEST WINDS.

AS LOW PRESSURE LIFTS TO THE NORTHEAST SATURDAY INTO SATURDAY
NIGHT COLD AIR WILL FILTER IN. A RAIN/SNOW MIX IS FORECAST
SATURDAY MAINLY WEST OF HIGHWAY 17...BECOMING ALL SNOW ACROSS THE
ENTIRE AREA SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF ANY
ACCUMULATIONS WILL BE POSSIBLE.

COASTAL FLOODING...BEACH EROSION AND HIGH SURF CONDITIONS MAY
IMPACT SOUNDSIDE AND OCEAN SIDE PORTIONS OF THE OUTER BANKS
SATURDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-080-090>093-098-220915-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
ONSLOW-
411 AM EST THU JAN 21 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

PRECIPITATION IS EXPECTED TO BEGIN FRIDAY MORNING AS A MIX OF
LIGHT FREEZING RAIN AND SLEET. LIGHT ICE AND SLEET ACCUMULATIONS
EXPECTED...MAINLY FOR AREAS ALONG AND WEST OF HIGHWAY 17.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

PRECIPITATION WILL TRANSITION TO ALL RAIN BY LATE FRIDAY MORNING
AND SHOULD REMAIN ALL RAIN ON FRIDAY. LOCALLY HEAVY RAIN AND GUSTY
WINDS WILL BE LIKELY LATER FRIDAY AFTERNOON INTO FRIDAY EVENING.
RAINFALL AMOUNTS OF 1-3 INCHES ARE EXPECTED WITH MINOR FLOODING
POSSIBLE.

AS THE LOW LIFTS TO THE NORTHEAST SATURDAY INTO SATURDAY NIGHT
COLD AIR WILL FILTER IN. A RAIN/SNOW MIX IS FORECAST SATURDAY
MAINLY WEST OF HIGHWAY 17...BECOMING ALL SNOW ACROSS THE ENTIRE
AREA SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF ANY
ACCUMULATIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:04 AM ESTWinter Weather AdvisoryMHXBeaufort, Duplin, Greene, Hyde, Jones, Lenoir and 5 more36 hr
Jan 21, 2:25 PM ESTSmall Craft AdvisoryMHX5 hr
Jan 21, 3:34 PM ESTGale WatchMHX4 hr
Jan 21, 3:34 PM ESTGale WarningMHX67 hr
Jan 21, 3:34 PM ESTHigh Surf AdvisoryMHX42 hr

Nearby

Wind Advisories in North Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.